Discussions that mention altace

Heart Disorders board


Some background data: had HBP for years (usually 180/110), a systolic heart murmur, developed an enlarged left ventricle and an irregular heartbeat (no heart attack and things looked good on a thallium test); take Altace and atenolol with BP now 130/85 and a MUCH slower heart rate due to 150 mg of atenolol; ejection fraction up now to 55% and ventricle size somewhat less. I use Viagra (with my cardiologists permission).

A recent event: Used Viagra for sex and then did regular exercise (running) about 3 hrs later. I quickly became tired and couldn't run nearly as far as usual because of shortness of breath and my heart pounded like it was the old (pre-meds) days. My heart tolerates the combination of these meds and the exertions of sex just fine.

Has any of you experienced anything like this with heart meds and Viagra? Does this mean I am putting my heart at risk by using the combination?

Thanks.